The University of Southampton
University of Southampton Institutional Repository

Radial basis function meshless method for the steady incompressible Navier-Stokes equations

Radial basis function meshless method for the steady incompressible Navier-Stokes equations
Radial basis function meshless method for the steady incompressible Navier-Stokes equations
A meshless collocation method based on radial basis functions is proposed for solving the steady incompressible Navier-Stokes equations. This method has the capability of solving the governing equations using scattered nodes in the domain. We use the streamfunction formulation, and a trust-region method for solving the nonlinear problem. The no-slip boundary conditions are satisfied using a ghost node strategy. The efficiency of this method is demonstrated by solving three model problems: the driven cavity flows in square and rectangular domains and flow over a backward-facing step. The results obtained are in good agreement with benchmark solutions.
meshfree, meshless, radial basis functions, navier-stokes, convection
0020-7160
1509-1521
Chinchapatnam, Phani P.
030a7425-a25f-4e81-905e-85759433a29a
Djidjeli, K.
94ac4002-4170-495b-a443-74fde3b92998
Nair, Prasanth B.
ecde4c5a-d628-4128-93b9-ce3e4561f0e8
Chinchapatnam, Phani P.
030a7425-a25f-4e81-905e-85759433a29a
Djidjeli, K.
94ac4002-4170-495b-a443-74fde3b92998
Nair, Prasanth B.
ecde4c5a-d628-4128-93b9-ce3e4561f0e8

Chinchapatnam, Phani P., Djidjeli, K. and Nair, Prasanth B. (2007) Radial basis function meshless method for the steady incompressible Navier-Stokes equations. International Journal of Computer Mathematics, 84 (10), 1509-1521. (doi:10.1080/00207160701308309).

Record type: Article

Abstract

A meshless collocation method based on radial basis functions is proposed for solving the steady incompressible Navier-Stokes equations. This method has the capability of solving the governing equations using scattered nodes in the domain. We use the streamfunction formulation, and a trust-region method for solving the nonlinear problem. The no-slip boundary conditions are satisfied using a ghost node strategy. The efficiency of this method is demonstrated by solving three model problems: the driven cavity flows in square and rectangular domains and flow over a backward-facing step. The results obtained are in good agreement with benchmark solutions.

Full text not available from this repository.

More information

Published date: October 2007
Keywords: meshfree, meshless, radial basis functions, navier-stokes, convection

Identifiers

Local EPrints ID: 48783
URI: https://eprints.soton.ac.uk/id/eprint/48783
ISSN: 0020-7160
PURE UUID: ea44c2e2-fb02-472f-8d99-d1113f5c42e4

Catalogue record

Date deposited: 12 Oct 2007
Last modified: 13 Mar 2019 20:56

Export record

Altmetrics

Contributors

Author: Phani P. Chinchapatnam
Author: K. Djidjeli
Author: Prasanth B. Nair

University divisions

Download statistics

Downloads from ePrints over the past year. Other digital versions may also be available to download e.g. from the publisher's website.

View more statistics

Atom RSS 1.0 RSS 2.0

Contact ePrints Soton: eprints@soton.ac.uk

ePrints Soton supports OAI 2.0 with a base URL of https://eprints.soton.ac.uk/cgi/oai2

This repository has been built using EPrints software, developed at the University of Southampton, but available to everyone to use.

We use cookies to ensure that we give you the best experience on our website. If you continue without changing your settings, we will assume that you are happy to receive cookies on the University of Southampton website.

×